Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 124, NWS Sioux Falls, SD

June 20, 2011Buena Vista County, Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 20, 2011, 10:20 PM CDT for Buena Vista County, Iowa. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2011, 10:20 PM CDT (03:20 UTC)
Expired
Jun 20, 2011, 11:00 PM CDT
In force
40 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Buena Vista County, IA

The radar

The Des Moines radar (KDMX), 151 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 6:53 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4194 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4194 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
4.6
Supercell composite
17.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

762 
WUUS53 KFSD 210320
SVRFSD
IAC021-210400-
/O.NEW.KFSD.SV.W.0124.110621T0320Z-110621T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1020 PM CDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUENA VISTA COUNTY IN NORTHWEST IOWA...

* UNTIL 1100 PM CDT

* AT 1020 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF
  LAKESIDE...OR 8 MILES SOUTHEAST OF STORM LAKE...AND MOVING
  NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEWELL AND TRUESDALE AROUND 1025 PM CDT...
  LINN GROVE AROUND 1035 PM CDT...
  ALBERT CITY AND SIOUX RAPIDS AROUND 1040 PM CDT...
  MARATHON AROUND 1045 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR NORTHWESTERN IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA
AND SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4255 9492 4256 9532 4291 9532 4291 9491
      4289 9490 4263 9490 4256 9491
TIME...MOT...LOC 0320Z 213DEG 41KT 4259 9508
WIND...HAIL 60MPH <1.00IN

$$

LIEBL
2 follow-up statements
733 
WWUS53 KFSD 210335
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1035 PM CDT MON JUN 20 2011

IAC021-210400-
/O.CON.KFSD.SV.W.0124.000000T0000Z-110621T0400Z/
BUENA VISTA IA-
1035 PM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUENA VISTA
COUNTY UNTIL 1100 PM CDT...

AT 1035 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ALBERT CITY...OR 13
MILES NORTHEAST OF STORM LAKE...MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALBERT CITY AND SIOUX RAPIDS AROUND 1040 PM CDT...
  MARATHON AROUND 1045 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4255 9492 4256 9519 4273 9533 4291 9532
      4291 9491 4287 9490 4263 9491 4263 9490
TIME...MOT...LOC 0335Z 213DEG 41KT 4273 9495
WIND...HAIL 60MPH <1.00IN

$$

LIEBL
642 
WWUS53 KFSD 210402
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1102 PM CDT MON JUN 20 2011

IAC021-210412-
/O.EXP.KFSD.SV.W.0124.000000T0000Z-110621T0400Z/
BUENA VISTA IA-
1102 PM CDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR BUENA VISTA COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4255 9492 4256 9519 4273 9533 4291 9532
      4291 9491 4287 9490 4263 9491 4263 9490
TIME...MOT...LOC 0335Z 213DEG 41KT 4273 9495

$$

LIEBL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:35 PM CDT, 6 hours 45 minutes earlier.

Area forecast discussion, Jun 20, 3:35 PM CDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
335 PM CDT MON JUN 20 2011

.DISCUSSION...
THE 18Z SURFACE ANALYSIS HAD LOW PRESSURE CENTERED OVER NORTH
CENTRAL KANSAS WITH A WARM FRONT EXTENDING EAST INTO SOUTHEAST
NEBRASKA AND SOUTHERN IOWA. WATER VAPOR LOOP HAD A VERY STRONG WAVE
ROTATING NORTH INTO SOUTHWEST NEBRASKA THIS AFTERNOON WHICH SHOULD
BEGIN TO INTERACT WITH AN INCREASINGLY UNSTABLE AIR MASS IN THE LOW
LEVELS. EXPECT THUNDERSTORMS TO DEVELOP OVER CENTRAL NEBRASKA...THEN
PROPAGATE NORTHEAST THIS EVENING. DEEP LAYER SHEAR VERY SUPPORTIVE
OF SEVERE THUNDERSTORMS AND WITH A VERY STRONG UNIDIRECTIONAL SOUTH
WIND FROM ABOUT 3KM ON UP...SOME CONCERN THAT A NORTHWARD MOVING BOW
ECHO COULD DEVELOP EARLY THIS EVENING . THE MOST IMPRESSIVE CAPE
VALUES CURRENTLY BOTTLED UP FROM ABOUT INTERSTATE 80 SOUTH...SO SOME
OF THE LARGEST HAIL POTENTIAL LIKELY TO BE CONFINED TO THAT
AREA...ALTHOUGH THE WARM FRONT COULD BEGIN TO SURGE NORTH A BIT NOW
THAT THE WAVE IS LIFTING NORTH WHICH WOULD STILL PLACE THE FAR
SOUTHERN CWA UNDER RISK FOR VERY LARGE HAIL...STRONG WINDS AND
TORNADOES...ESPECIALLY WITH 0KM TO 1KM BULK SHEAR NEAR THE BOUNDARY
OF ABOUT 25 KNOTS. EXPECT THUNDERSTORMS TO MERGE WEST INTO THE
INVERTED TROUGH AND BRING A VERY GOOD CHANCE FOR HEAVY RAINFALL. IN
FACT...ADDED A FEW COUNTIES TO THE FLASH FLOOD WATCH IN NORTHEAST
NEBRASKA...NORTHWEST IOWA AND SOUTHWEST MINNESOTA AS THE RAIN THIS
EVENING COULD ALSO BE PRETTY HEAVY.

THE UPPER LEVEL LOW WILL TRACK OUT OF EASTERN NEBRASKA AND INTO OUR
ZONES ON TUESDAY...WITH ASSOCIATED MIDLEVEL TROWAL LIKE FEATURE AND
INVERTED SURFACE TROUGH PUSHING FROM WEST TO EAST ACROSS THE COUNTY
WARNING AREA THROUGH TUESDAY NIGHT. WITH THIS...WILL HAVE WIDESPREAD
SHOWERS/ISOLATED THUNDERSTORMS THROUGH THE PERIOD. COULD HAVE HEAVY
RAIN ON TUESDAY WITH PRECIPITABLE WATER VALUES RUNNING BETWEEN 1.5
TO 2 INCHES...AND IN LIGHT OF THAT...CONTINUED WITH FLASH FLOOD
WATCH THROUGH TOMORROW AND EXPANDED IT FARTHER TO THE EAST. COOLER
AIR WILL BE FILTERING INTO THE REGION WITH THE LOW PRESSURE...AND
HIGHS ON TUESDAY WILL BE IN THE MID 60S WEST TO MID 70S EAST.
SHOWERS WILL TAPER OFF SLOWLY ON WEDNESDAY...AND IT WILL BE VERY
COOL  UNDER THE DEPARTING LOW PRESSURE...WITH HIGHS BARELY TOPPING
60 DEGREES IN OUR NORTHEASTERN AREAS WHERE CLOUDS/SHOWERS WILL
REMAIN THE LONGEST. FARTHER TO THE WEST...WHERE SUN WILL BE POSSIBLE
IN THE AFTERNOON...HIGHS WILL CLIMB TO NEAR 70.

KEPT A SMALL CHANCE OF SHOWERS IN OUR FAR NORTHEAST ON THURSDAY WITH
A LINGERING UPPER LEVEL VORTICITY FILAMENT STREAMING ACROSS THE
AREA. HIGHS WILL BE A LITTLE WARMER...THOUGH STILL BELOW NORMAL...IN
THE UPPER 60S TO MID 70S. UPPER LEVEL RIDGING BUILDS INTO THE REGION
FOR THE REMAINDER OF THE WEEK INTO THE WEEKEND...WITH A WARMING
TREND THROUGH THE PERIOD. CANNOT COMPLETELY RULE OUT A
SHOWER/THUNDERSTORM FOR THE TIME PERIOD FRIDAY INTO SUNDAY...BUT NO
REAL MODEL CONSENSUS ON WEAK WAVES TOPPING THE UPPER LEVEL
RIDGE...BUT KEPT SMALL POPS ALMOST EVERYDAY.  /JM

&&

.HYDROLOGY...
EXPANDED THE FLASH FLOOD WATCH EASTWARD A FEW COUNTIES. AN AREA OF
HEAVY RAINFALL IS EXPECTED TO DEVELOP TONIGHT WITH THE HIGHEST
THREAT FOR EXCESSIVE RAINFALL ACROSS SOUTH DAKOTA. THE MAIN THREAT
FOR THIS HEAVY RAIN WILL BE FROM 600 PM THROUGH MIDNIGHT WHERE 2 TO
4 INCHES WILL BE POSSIBLE AS THUNDERSTORMS DEVELOP AND MOVE NORTH
FROM NEBRASKA. THE POTENTIAL FOR ADDITIONAL POCKETS OF HEAVY RAIN
WILL CONTINUE INTO TUESDAY AS THE STRONG LOW PRESSURE IS VERY SLOW
TO EXIT. /08

&&

.AVIATION...
MAINLY VFR THROUGH ABOUT 1Z THIS EVENING...THEN OCCASIONAL SHOWERS
AND THUNDERSTORMS ALONG WITH CEILINGS LIKELY DROPPING BACK TO MVFR
THROUGH 18Z TUESDAY.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

IA...NONE.
MN...NONE.
NE...NONE.
SD...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR SDZ038>040-050-
     052>066-068-069.

&&
Hazardous weather outlook, Jun 20, 7:32 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
732 PM CDT MON JUN 20 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-211200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
732 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING...ESPECIALLY NEAR
THE MISSOURI RIVER IN FAR SOUTHEAST SOUTH DAKOTA AND NORTHWEST
IOWA. HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS TO 80 MPH AND
ISOLATED TORNADOES. ACROSS EAST CENTRAL AND SOUTH CENTRAL SOUTH
DAKOTA WIND GUSTS TO 70 MPH AND HAIL TO THE SIZE OF QUARTERS WILL
BE THE MAIN THREATS.

FLOODING...
HEAVY RAIN AND SLOW THUNDERSTORM MOTION ACROSS SOUTH CENTRAL
SOUTH DAKOTA THROUGH TUESDAY EVENING WILL CREATE THE POTENTIAL
FOR 2 TO 4 INCHES OF RAINFALL ACROSS MUCH OF SOUTHEAST SOUTH
DAKOTA. THESE AREAS ARE ALREADY SATURATED FROM RAINFALL LAST WEEK
AS WELL AS ONGOING RIVER FLOODING...AND ARE THEREFORE VERY PRONE
TO FLASH FLOODING WITH THIS AMOUNT OF RAINFALL. WHILE THE
HEAVIEST RAIN SHOULD BE IN SOUTH DAKOTA LOCATIONS ACROSS
SOUTHWEST MINNESOTA AND NORTHWEST IOWA WILL ALSO SEE A THREAT FOR
HEAVY RAINFALL...ESPECIALLY THIS EVENING.

RECORD HIGH RELEASES ARE OCCURRING FROM THE MISSOURI RIVER
RESERVOIRS AND WILL CONTINUE INTO MID SUMMER. HIGH WATER LEVELS
WILL CAUSE SIGNIFICANT IMPACTS BETWEEN CHAMBERLAIN AND SIOUX
CITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND NON-SEVERE THUNDERSTORMS WILL BE ONGOING ACROSS
CENTRAL AND EASTERN SOUTH DAKOTA ON TUESDAY...WHICH WILL LIKELY
DECREASE IN INTENSITY AND COVERAGE BY THE EVENING. SLOW MOVING
SHOWERS AND STORMS ARE EXPECTED TO PRODUCE HEAVY RAINFALL AT
TIMES ON TUESDAY... ESPECIALLY ACROSS SOUTH DAKOTA AND SOUTHWEST
MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 20, 8:33 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
833 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND DMG     YANKTON                 42.89N 97.39W
06/20/2011                   YANKTON            SD   LAW ENFORCEMENT

            POWER LINES DOWN. LARGE TREE LIMBS DOWN THAT REQUIRED
            STREET DEPARTMENT REMOVAL.

&&

LS
Local storm report, Jun 20, 8:35 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
835 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     FLASH FLOOD      10 NW PLATTE            43.49N 98.99W
06/20/2011                   CHARLES MIX        SD   EMERGENCY MNGR

            HIGHWAY 50 EAST OF ACADEMY WAS COVERED WITH WATER.

&&

MDB
Local storm report, Jun 20, 9:17 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
917 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     TSTM WND GST     OTO                     42.28N 95.89W
06/20/2011  E60 MPH          WOODBURY           IA   FIRE DEPT/RESCUE

&&

LS
Local storm report, Jun 20, 9:19 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
919 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 PM     TSTM WND GST     2 N SALIX               42.34N 96.29W
06/20/2011  E70 MPH          WOODBURY           IA   PUBLIC

&&

MDB
Local storm report, Jun 20, 9:54 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
954 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     BATTLE CREEK            42.32N 95.60W
06/20/2011                   IDA                IA   TRAINED SPOTTER

            LARGE TREE BRANCHES BLOWN DOWN IN BATTLE CREEK AND A LOSE
            OF POWER.

0945 PM     FLASH FLOOD      10 W PLATTE             43.39N 99.04W
06/20/2011                   CHARLES MIX        SD   LAW ENFORCEMENT

            HIGHWAY 44 10 MILES WEST OF PLATTE IS UNDER WATER.

&&

MDB
Local storm report, Jun 20, 10:01 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1001 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HEAVY RAIN       11 S BURKE              43.02N 99.29W
06/20/2011  M8.00 INCH       GREGORY            SD   TRAINED SPOTTER

&&

MDB

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 9:12 PM CDTSevere Thunderstorm WarningFSDCherokee, Ida, Plymouth, Woodbury33 min
Jun 20, 9:18 PM CDTFlash Flood WarningFSDPlymouth, Sioux, Woodbury2 hr
Jun 20, 9:34 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Cherokee, Clay, Ida, O'Brien, Plymouth and 1 more41 min
Jun 20, 9:37 PM CDTTornado WarningFSDPlymouth23 min
Jun 20, 9:39 PM CDTFlash Flood WarningFSDLyon, Sioux3 hr
Jun 20, 10:14 PM CDTSevere Thunderstorm WarningFSDClay, Dickinson, Lyon, O'Brien, Osceola, Sioux46 min
Jun 20, 10:22 PM CDTTornado WarningFSDClay, Dickinson, O'Brien, Osceola23 min
Jun 20, 10:38 PM CDTTornado WarningFSDDickinson, Osceola37 min
Jun 20, 10:46 PM CDTSevere Thunderstorm WarningFSDClay, Dickinson, Lyon, Osceola29 min
Jun 21, 12:55 AM CDTRiver Flood WarningFSDClay, Dickinson9 days
Jun 21, 12:55 AM CDTRiver Flood WarningFSDCherokee11 days
Jun 21, 12:55 AM CDTRiver Flood WarningFSDLyon5 days
Jun 21, 12:55 AM CDTRiver Flood WarningFSDClay6 days
Jun 21, 6:34 AM CDTRiver Flood WarningFSDLyon14 hr
Jun 21, 6:34 AM CDTRiver Flood WarningFSDO'Brien30 hr
Jun 21, 6:34 AM CDTRiver Flood WarningFSDSioux30 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.